MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 3; HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 3; HIP STEM
Catalog Number 01.18.143
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 september 2024 lot 150141: 100 items manufactured and released on 28-apr-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, 97 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was performed approximately 9 years after the primary implantation of a tha, with the reported cause being aseptic loosening.The available x-rays confirm stem loosening, showing radiolucency lines in the proximal femur and visible bone rarefaction at the greater trochanter.Aseptic loosening is a known adverse event described in the literature following primary cementless hip arthroplasties, and its causes are often unclear.Also in this case, the exact reason for the failure cannot be definitively determined.Analysis performed by r&d manager: looking at the image attached to the complaint it is visible the expianted stem covered with patient blood.It seems that no ha residuals are present on the stem body but it is not possible to cofirm this evidence from the image.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Event or Problem Description
Revision for stem loosening at about 8 years and 11 months post primary, the reason is unknown.Stem and inlay exchange has been performed successfully.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 3
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20310909
Report Number3005180920-2024-00776
Device Sequence Number21049593
Product Code LZO
UDI-Device Identifier07630030804199
UDI-Public07630030804199
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number01.18.143
Device Lot Number150141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite